Calculus of Variations and Geometric Measure Theory
home | mail | papers | authors | news | seminars | events | open positions | login

E. Paolini - E. Stepanov

Existence and regularity results for the Steiner problem

created by stepanov on 18 Jul 2009
modified by paolini on 16 Feb 2016

[BibTeX]

Published Paper

Inserted: 18 jul 2009
Last Updated: 16 feb 2016

Journal: Calc. Var. Partial Diff. Equations
Volume: 46
Number: 3
Pages: 837-860
Year: 2013
Doi: 10.1007/s00526-012-0505-4

Abstract:

Given a complete metric space $X$ and a compact set $C\subset X$, the famous Steiner (or minimal connection) problem is that of finding a set $S$ of minimum length (one-dimensional Hausdorff measure $\mathcal{H}$) among the class of sets \[ \mbox{St}(C) :=\{S\subset X\, :\, S\cup C \mbox{ is connected}\}. \] In this paper we study topological regularity results for solutions of this problem in such a general setting. We further provide conditions on existence of minimizers and study the relationships of the above setting with the other similar problem formulations. At last, we provide some applications to locally minimal sets.

Keywords: Steiner problem, minimal connection, geodesic problem


Download:

Credits | Cookie policy | HTML 5 | CSS 2.1